Anagrelide and side effects

Hi

I wonder if Maz you could ask Professor Harrison about anagrelide .

I have PV diagnosed Nov 2016 and was prescribed anagrelide 2 months ago taking 2 capsules each morning and 1 each evening . My platelets are currently 750,000 compared to 1.3m before anagrelide. I have also had weekly venesections since November 2016 apart from one week when my HT was at target ( missing that week's venesection sent it back up again) . I am on warfarin and clopidegrol as i had a PE last year.

l have read that there have been reports of anagrelide linked to serious cardiovascular adverse events even in patients with previous normal cardiovascular investigations and wondered if this is the case . In the patient literature it states a base line ECG should be performed with particular reference to the QT interval as well as regular cardiovascular monitoring prior to and when prescribing anagrelide. None of this has been done in my case. To compound my concern my haematologist first said I was contraindicated to take interferon because of my history of PE, hence she started the anagrelide, then she said at my next apt one month later that she had discussed my case with a colleague in London ( we are in the North Yorkshire ). She said her colleague advised to commence Pegasys and it was NOT contraindicated in my case. She said she would apply for it and see me a month later. When I attended at the end of March she said she hadn't applied for the interferon as the weekly venesections and anagrelide are slowing getting things under control. I am left wondering

a) am I on optimum therapy as I understand anagrelide is 3rd choice for Pv

b) should I be having any type of cardiovascular monitoring in view of the risks associated with anagrelide.

c) ihave had 12 venesections done in the past 14 weeks (350mls each one) . Is this sustainable?

I was a cardiothoracic specialist nurse, recently retired, so I have some understanding but not relating to MPNs.

I really feel confused when my Haematologist says one plan of action on one apt then the next apt a month later she has changed her mind with no real rationale given for the decision . I have previously got on well with her but I and my family are sadly losing trust in her and her decisions.

I am sorry my post is so long but I am starting to lose confidence in my care.

Kind regards

Dianne

2 Replies

oldestnewest
  • Hello Dianne, I will ask her for you. Maz

  • Thank you so much Maz

    Dianne

    x

You may also like...